Georgia, 2023

Hail and Damaging Winds in Georgia, June 11 to 12, 2023

June 11 to 12, 2023 · NWS FFC · 33 events in 14 counties and zones

A line of showers and thunderstorms moved through the area in the morning of the 11th. Moist flow behind the line in the afternoon was strong enough to initiate isolated thunderstorms which became strong to severe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$36,000
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A line of showers and thunderstorms moved through the area in the morning of the 11th. Moist flow behind the line in the afternoon was strong enough to initiate isolated thunderstorms which became strong to severe. Localized gusty winds and hail up to 1 was reported. Another line of thunderstorms moved into the area through the middle of the night and early morning of the 12th, bringing localized damaging wind-gusts to parts of North GA. Storms then redeveloped with afternoon instability in the afternoon across the far SE CWA.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 11, 1:01 PM EST, 18 minutes earlier.

Area forecast discussion, Jun 11, 1:01 PM EST, 18 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
201 PM EDT Sun Jun 11 2023

...New 18Z Aviation Discussion...

.SHORT TERM...
(Today through Monday)
Issued at 305 AM EDT Sun Jun 11 2023

Let's jump right into the short term forecast and what will unfold
today...this morning the surface warm front to our south has been
slowly lifting into the CWA with light showers accompanying the
front. As the morning progresses the warm front will continue to
makes its way northward with increase cloud cover and low end rain
shower and thunderstorm chances within the warm sector.

As the aforementioned front is moving northward a dynamic upper
level storm system, currently moving into the Great Lakes region
from southern Canada will encourage the development of a surface
cyclone near the Ohio River Valley. This cyclone and attendant cold
front will move through the through the Mid West and towards the
Deep South. Convection will become enhanced within the warm sector
and organize along the cold front as it moves through GA late
tonight into early tomorrow morning.

Hi-res models this morning have been consistent in favoring rain
showers and thunderstorms moving into NW GA after 00Z progressing
eastward and developing into a larger scale line/band between ~03Z-
09Z. At the surface ahead of the front we will have the necessary
ingredients for severe storms...surface temps in the 70s, dewpoints
in the mid 60s, ample Bulk shear, 0-1km and 0-3km SRH of ~150-200
0m2/s2, lapse rates of 5.5-6.5 deg-C/km, DCAPEs of 1100 J/kg and
peak SBCAPEs of 500-1000 J/kg. With all of this in mind the thinking
is that damaging winds will be the main impact. This is consistent
with SPCs thinking as they have now placed much of NW GA (west of a
line from Troup County to north to Towns county and west to Dade
county) in an enhanced risk (3 out of 5) with the rest of the CWA in
a slight risk (2 out of 5). Expecting the front and convection to be
southeast of the FA by 18Z Monday with dry conditions in its wake.

QPF values through 18Z Monday are expected to 1.0 to 1.25 inches.

28

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 305 AM EDT Sun Jun 11 2023

Following the frontal passage the low pressure system is expected to
stall in the Great Lakes region and the front is also expected to
stall over central and southern Georgia. This will overall put us in
a westerly pattern with moisture being fueled in from this
direction. THe exact positioning of this front will determine how
much rainfall we get through the end of next week. at this time
daily afternoon into evening rain chances and thunderstorms can be
expected for much of next week with QPF value in the 2-3.5" range
for much of the area. MAx temps are expected to stay in the mid
80s for northern Georgia and the upper 80s for central Georgia.
There could be a bit of variation over the next couple of days
depending on where the frontal system stalls out.

Towards the end of the week, as the front stalls out and another
front makes it's way through the area, QPF values are increasing
with a weekend total of ~3 inches in some places. As a result WPC
has included much of north and central Georgia in a Day 4 slight to
account for the increased rainfall. This fits well with the stalled
front and near record max PWATs (~2in) expected for this time of
year. This essentially means that showers and storms that form
during this time period will be efficient rainfall producers and
could lead to flooding in some areas.

Hernandez

&&

.AVIATION...
(18Z TAFS)
Issued at 151 PM EDT Sun Jun 11 2023

VFR to start TAF period. Mostly FEW to SCT cu expected this
afternoon. Morning rain/storms will help hold off
afternoon/evening TSRA, but can't rule out something impacting
ATL. Confidence too low in occurrence to include in TAF. Winds
are SW 8-12 kts. Line of storms expected tonight between 03-07Z.
MVFR cigs dropping to IFR by morning. Medium confidence in morning
IFR, but leaned towards it given increasing probabilities in
models. Winds will switch to W/NW tomorrow, 10-14 kts with gusts
above 20 possible.

//ATL Confidence...18Z Update...
Medium confidence afternoon/evening TSRA. Medium cigs. High all
others. See above.

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          66  85  61  81 /  90  20  10  40
Atlanta         67  84  64  81 /  80  20  20  50
Blairsville     61  76  52  74 / 100  20  10  40
Cartersville    65  84  59  80 /  90  10  20  50
Columbus        69  89  67  87 /  60  50  30  60
Gainesville     65  83  60  79 /  90  20  10  40
Macon           69  89  65  87 /  50  40  20  60
Rome            66  84  59  81 /  90  10  20  50
Peachtree City  67  85  61  83 /  70  30  20  60
Vidalia         69  91  69  89 /  30  70  30  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...28
LONG TERM....Hernandez
AVIATION...Lusk
Hazardous weather outlook, Jun 11, 1:00 PM EST, 19 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
200 PM EDT Sun Jun 11 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121800-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
200 PM EDT Sun Jun 11 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Diminishing showers and thunderstorms will continue through the
early afternoon today.

Further thunderstorms are likely this evening
and tonight as a cold front moves through the area. Some storms
may become strong to severe with the main hazards including
damaging winds, hail, frequent lightning, and heavy rainfall.
While unlikely, a brief tornado is also possible in far northwest
Georgia.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Thunderstorms are expected to continue into early Monday morning
as the line pushes through Georgia in the overnight hours with
the main risks being damaging wind gusts.

Thunderstorms will be possible each day Tuesday through Friday.
Currently, the primary risk with these will be frequent lightning,
small hail, strong winds, and heavy rainfall that could lead to
isolated flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.

In the hours before

Special weather statement, Jun 11, 7:50 AM EST, 5 hours 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
850 AM EDT Sun Jun 11 2023

GAZ031-042>044-111315-
Douglas GA-Carroll GA-Paulding GA-South Fulton GA-
850 AM EDT Sun Jun 11 2023

...A strong thunderstorm will impact portions of southeastern
Paulding, east central Carroll, Douglas and southwestern Fulton
Counties through 915 AM EDT...

At 850 AM EDT, a strong thunderstorm was over Treasure Lake, or 10
miles east of Carrollton, moving northeast at 25 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Douglasville, City of South Fulton, Villa Rica, Winston, Treasure
Lake, Hannah, Brownsville, Campbellton, Chapel Hill, Bill Arp and
Fairplay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3354 8494 3364 8501 3383 8478 3376 8463
      3363 8463
TIME...MOT...LOC 1250Z 237DEG 21KT 3362 8490

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 11, 8:24 AM EST, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
924 AM EDT Sun Jun 11 2023

GAZ044-053-054-111400-
Fayette GA-Coweta GA-South Fulton GA-
924 AM EDT Sun Jun 11 2023

...A strong thunderstorm will impact portions of Fayette,
northeastern Coweta and south central Fulton Counties through 1000 AM
EDT...

At 923 AM EDT, a strong thunderstorm was over Thomas Crossroads, or
near Newnan, moving northeast at 25 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Newnan, Fayetteville, City of South Fulton, Peachtree City, Union
City, Fairburn, Tyrone, Palmetto, Sharpsburg, East Newnan,
Cannongate, Sandy Creek, Thomas Crossroads and Madras.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3340 8483 3359 8455 3352 8443 3350 8442
      3349 8441 3345 8439 3344 8440 3342 8440
      3342 8439 3340 8439 3339 8440 3331 8476
TIME...MOT...LOC 1323Z 238DEG 22KT 3338 8471

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 11, 8:41 AM EST, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
941 AM EDT Sun Jun 11 2023

GAZ033-044-045-055-111415-
North Fulton GA-Clayton GA-DeKalb GA-South Fulton GA-
941 AM EDT Sun Jun 11 2023

...A strong thunderstorm will impact portions of southwestern DeKalb,
south central Fulton and northwestern Clayton Counties through 1015
AM EDT...

At 941 AM EDT, a strong thunderstorm was over College Park, or 7
miles east of City of South Fulton, moving northeast at 30 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Atlanta, Decatur, City of South Fulton, East Point, Union City,
Forest Park, College Park, Fairburn, Hapeville, Avondale Estates,
Belvedere Park, North Decatur, Hartsfield-Jackson Airport, North
Druid Hills, Midtown, Grant Park-Zoo Atlanta, Candler-Mcafee, Druid
Hills, Sweet Auburn and Piedmont Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3383 8433 3377 8422 3365 8421 3364 8424
      3365 8425 3365 8428 3364 8427 3356 8456
      3365 8461
TIME...MOT...LOC 1341Z 240DEG 25KT 3364 8448

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 11, 9:49 AM EST, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1049 AM EDT Sun Jun 11 2023

GAZ046>049-057>059-111515-
Butts GA-Morgan GA-Walton GA-Rockdale GA-Jasper GA-Newton GA-
Henry GA-
1049 AM EDT Sun Jun 11 2023

...Strong thunderstorms will impact portions of southeastern
Rockdale, west central Morgan, east central Henry, southwestern
Walton, north central Butts, northwestern Jasper and Newton Counties
through 1115 AM EDT...

At 1049 AM EDT, a line of strong thunderstorms was along a line
extending from near Georgia International Horse Park to near Rocky
Plains to near Ola, and moving northeast at 30 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Conyers, Monroe, Covington, Social Circle, Oxford, Porterdale, Walnut
Grove, Rutledge, Newborn, Mansfield, Jersey, Georgia International
Horse Park, Stewart, Ola, Pannell, Eudora, North Alcovy,
Fincherville, Oak Hill and Magnet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3383 8365 3359 8362 3341 8373 3339 8407
      3351 8403 3367 8403
TIME...MOT...LOC 1449Z 246DEG 27KT 3365 8396 3352 8394 3341 8401

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 11, 12:15 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
115 PM EDT Sun Jun 11 2023

GAZ061-074>076-111745-
Jefferson GA-Washington GA-Hancock GA-Glascock GA-
115 PM EDT Sun Jun 11 2023

...A strong thunderstorm will impact portions of southeastern
Hancock, southwestern Glascock, northern Washington and western
Jefferson Counties through 145 PM EDT...

At 115 PM EDT, a strong thunderstorm was near Deepstep, or 8 miles
northwest of Sandersville, moving northeast at 25 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Sandersville, Mitchell, Deepstep, Edge Hill, Edgehill, Hamburg State
Park, Downs, Agricola, Warthen and Linton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3302 8260 3296 8296 3312 8300 3326 8274
      3327 8272 3327 8269 3321 8259
TIME...MOT...LOC 1715Z 246DEG 23KT 3307 8292

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

The radar

The Robins AFB radar (KJGX), 94 km away, was scanning. The volume nearest the first event began at 18:17 UTC.

Open the radar archive at this moment

Event by event

25 thunderstorm wind, 7 hail, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Emanuel

When
June 11, 1:19 PM EST to 1:21 PM EST
Where
Emanuel County, 2.38 mi NNW of Swainsboro
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
32.630, -82.350

Tree down at intersection of Old Wadley Road and J Holder Road.

Thunderstorm Wind, Toombs

When
June 11, 2:40 PM EST to 2:42 PM EST
Where
Toombs County, 0.58 mi E of Lyons
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
32.200, -82.310

Tree down at intersection of Jones Street and Clifton Avenue.

Thunderstorm Wind, Toombs

When
June 11, 2:49 PM EST to 2:51 PM EST
Where
Toombs County, 0.38 mi SSW of Stanleys Store
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
32.165, -82.272

Tree down at intersection of Hillsboro Cemetery Road and Hwy 280.

Thunderstorm Wind, Coweta

When
June 11, 4:32 PM EST to 4:34 PM EST
Where
Coweta County, 2.26 mi E of Grantville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
33.236, -84.791

Tree fell on powerlines at intersection of Bradbury and Lowry Road.

Hail, Meriwether

When
June 11, 4:36 PM EST to 4:37 PM EST
Where
Meriwether County, 0.77 mi NNE of Luthersville
Measured
1 in hail
Reported by
Public
Coordinates
33.210, -84.745

Mping report of quarter sized hail in Luthersville.

Hail, Meriwether

When
June 11, 4:36 PM EST to 4:37 PM EST
Where
Meriwether County, 6.05 mi N of Luthersville
Measured
2 in hail
Reported by
Public
Coordinates
33.286, -84.768

Report of 2 inch hail via social media in Moreland.

Thunderstorm Wind, Coweta

When
June 11, 4:43 PM EST to 4:45 PM EST
Where
Coweta County, 1.06 mi WNW of St Charles
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
33.278, -84.796

Tree down at intersection of Dingler Road and Cline Road.

Hail, Coweta

When
June 11, 4:43 PM EST to 4:44 PM EST
Where
Coweta County, 2.97 mi ENE of Bexton
Measured
1.5 in hail
Reported by
Public
Coordinates
33.280, -84.700

Ping pong sized hail reported via social media near Hwy 54 and Gordon road.

Thunderstorm Wind, Coweta

When
June 11, 4:49 PM EST to 4:51 PM EST
Where
Coweta County, 0.9 mi SW of Peeks Xing
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
33.290, -84.610

Tree down at the intersection of Lawshe Road and Peeks Crossing.

Thunderstorm Wind, Fayette

When
June 11, 5:00 PM EST to 5:02 PM EST
Where
Fayette County, 1.61 mi SSW of Aberdeen
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
33.397, -84.606

Tree down near intersection of Wynnmeade Pkwy and Hwy 54.

Thunderstorm Wind, Fayette

When
June 11, 5:06 PM EST to 5:08 PM EST
Where
Fayette County, 1.15 mi E of Peachtree City
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
33.400, -84.550

Tree down at the intersection of Windgate Road and Robinson Road.

Thunderstorm Wind, Fayette

When
June 11, 5:06 PM EST to 5:08 PM EST
Where
Fayette County, 0.58 mi SW of Shake Rag
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
33.413, -84.576

Tree down at intersection of Flat Creek Road and Cloister Drive.

Thunderstorm Wind, Gwinnett

When
June 11, 6:15 PM EST to 6:17 PM EST
Where
Gwinnett County, 2.4 mi WNW of Luxomni
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
33.910, -84.160

Tree down blocking roadway at intersection of Navajo Court and Indian way.

Thunderstorm Wind, Gwinnett

When
June 11, 6:35 PM EST to 6:37 PM EST
Where
Gwinnett County, 1.23 mi SSW of Hog Mtn
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
34.035, -83.942

Tree down blocking roadway at intersection of Vinings Court and Paces Vale Place.

Hail, Gwinnett

When
June 11, 6:35 PM EST to 6:36 PM EST
Where
Gwinnett County, 1.26 mi S of Hog Mtn
Measured
1 in hail
Reported by
Public
Coordinates
34.032, -83.930

Report of 1 inch hail via social media on Brisbane drive in Dacula.

Hail, Pickens

When
June 11, 7:58 PM EST to 7:59 PM EST
Where
Pickens County, 0.55 mi NNE of Holcomb
Measured
1 in hail
Reported by
Public
Coordinates
34.427, -84.276

Report of 1 inch hail via social media near the intersection of Steve Tate highway and Cove Road.

Thunderstorm Wind, Floyd

When
June 11, 11:05 PM EST to 11:07 PM EST
Where
Floyd County, Floyd Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.430, -85.150

Tree down near intersection of Ted Donath Rd and Floyd Springs Rd NE.

Thunderstorm Wind, Floyd

When
June 11, 11:05 PM EST to 11:07 PM EST
Where
Floyd County, 1.49 mi SSW of Crystal Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.380, -85.230

Couple of trees down on Texas Valley Rd NW near Heath Creek.

Thunderstorm Wind, Floyd

When
June 11, 11:06 PM EST to 11:08 PM EST
Where
Floyd County, 1.14 mi W of Armuchee
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.370, -85.190

Tree down near intersection of Little Texas Valley Rd NW and Mountain Rd NW.

Thunderstorm Wind, Floyd

When
June 11, 11:06 PM EST to 11:08 PM EST
Where
Floyd County, 2.09 mi SSE of Crystal Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.371, -85.208

Tree down near intersection of little Texas Valley Rd NW and Scenic Trace Dr NW.

Thunderstorm Wind, Floyd

When
June 11, 11:07 PM EST to 11:09 PM EST
Where
Floyd County, 1.04 mi NNW of Garden Lakes
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.294, -85.237

Tree down near intersection of Gray Rock Rd NW and Green Leaf Trail.

Thunderstorm Wind, Floyd

When
June 11, 11:13 PM EST to 11:15 PM EST
Where
Floyd County, 1.18 mi SE of (Rmg)russell Fld Rom
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.338, -85.155

Tree down near intersection of old Dalton Rd NE and Lewis Rd NE.

Thunderstorm Wind, Floyd

When
June 11, 11:13 PM EST to 11:15 PM EST
Where
Floyd County, 2.15 mi NNE of Wax
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.160, -85.090

Report of tree down on Abrams Rd.

Thunderstorm Wind, Floyd

When
June 11, 11:13 PM EST to 11:15 PM EST
Where
Floyd County, 2.7 mi WSW of Hermitage
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.305, -85.114

Tree down across outer northbound lane near intersection of Willow Rd and ga-53.

Thunderstorm Wind, Floyd

When
June 11, 11:13 PM EST to 11:15 PM EST
Where
Floyd County, 1.33 mi WSW of (Rmg)russell Fld Rom
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.340, -85.190

Report of trees down and small building knocked over at Stone Bridge Golf Course.

Thunderstorm Wind, Floyd

When
June 11, 11:15 PM EST to 11:17 PM EST
Where
Floyd County, 2.82 mi SSE of Hermitage
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.280, -85.060

Report of tree down in road near intersection of Morrison Camp Ground Rd NE and Ward Mountain Rd.

Thunderstorm Wind, Floyd

When
June 11, 11:15 PM EST to 11:17 PM EST
Where
Floyd County, 0.69 mi S of Pinson
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.360, -85.070

Couple of trees down near intersection of Gaines Rd and Mcfry Ln NE.

Lightning, Polk

When
June 12, 12:00 AM EST to 12:01 AM EST
Where
Polk County, 1.8 mi SE of Grady
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.980, -85.150

House fire along the 400 block of Knight Rd due to possible lightning strike.

Thunderstorm Wind, Forsyth

When
June 12, 12:11 AM EST to 12:13 AM EST
Where
Forsyth County, 1.85 mi WSW of Matt
Measured
35 kt (40 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
34.290, -84.180

Report from MPING of 1inch limbs broken and shingles blown off roof.

Hail, Telfair

When
June 12, 4:05 AM EST to 4:06 AM EST
Where
Telfair County, 0.59 mi W of Milan
Measured
1 in hail
Reported by
Post Office
Coordinates
32.020, -83.060

Milan post office reported quarter sized hail.

Thunderstorm Wind, Laurens

When
June 12, 4:30 AM EST to 4:32 AM EST
Where
Laurens County, 1.81 mi SW of Dudley
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.510, -83.090

Report of large tree down on hwy 338 near Campbell Rd.

Hail, Dodge

When
June 12, 5:30 PM EST to 5:31 PM EST
Where
Dodge County, 0.39 mi N of Chauncey
Measured
1 in hail
Reported by
Public
Coordinates
32.106, -83.070

Quarter sized hail reported near the intersection of Cemetery St and Golden Isles pkwy.

Thunderstorm Wind, Crisp

When
June 12, 5:55 PM EST to 5:57 PM EST
Where
Crisp County, 0.59 mi W of Daphne
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.970, -83.910

Multiple trees reported down near the intersection of Cannon Rd and US hwy 280.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2023Every state in 2023This day in weather historyWarnings in Georgia, June 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1106654, 1106652, 1106653, 1106640, 1106645, 1106646, 1106641, 1106643, 1106644, 1106648, 1106649, 1106650, 1106655, 1106656, 1106657, 1106658, 1106659, 1106660, 1106661, 1106663, 1106662, 1106664, 1106665, 1106667, 1106668, 1106666, 1106669, 1106979, 1106980, 1106989, 1106986, 1106991, 1106992.